Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have nausea, headache and stiff neck. Taking tylenol and advil. Any thoughts?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5464 Questions
Question
headache and stiff neckI have had a headache for five days that started with a stiff/sore neck. Now I'm nauseated and the headache is the worse headache I have ever felt. I still have the stiff sore neck and I have been taking Tylenol and Advil around the clock while awake. Is this a rebound headache from the meds and crook neck or should I consider visiting the ER...I'm 28 with no prior health issues and a nurse for 6yrs....
Posted Wed, 10 Apr 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 16 minutes later
Hi,

Thank you for posting your query.

First of all, I wish to reassure you that your headache may not be due to any serious underlying cause. However, since this is the most severe headache you have ever felt, it needs to be evaluated.

Most importantly, you need to do a CT scan to exclude any brain hemorrhage such as sub arachnoid hemorrhage, which can cause associated neck pain and stiffness.

You may wait for a few more hours, and if not better, please visit the ER and get a CT brain done.

Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar
My email: YYYY@YYYY
My Website: WWW.WWWW.WW My blog: http://bestneurodoctor.blogspot.com/
Above answer was peer-reviewed by
 
Follow-up: Have nausea, headache and stiff neck. Taking tylenol and advil. Any thoughts? 2 minutes later
Dr. XXXXXXX I took two extra strength Excedrin....how long should I wait before going to the ER? The nausea is getting worse but I know that can be related to the Tylenol and Advil intake over the past couple of days...
 
 
Answered by Dr. Sudhir Kumar 4 minutes later
Thank you for getting back.

As suspected, your nausea could be related to the analgesics. Please wait for about 4-6 hours for the drug effects to wear off. If symptoms still persist, you may go to ER.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Have nausea, headache and stiff neck. Taking tylenol and advil. Any thoughts? 6 hours later
I vomited shortly after you replied this morning, pretty bad too. its been over 5hrs and I woke up with the same exact headache. Should I now go to the ER and can I take two more excedrin before I go?
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for getting back.

I would agree with you that you should go to the ER now, and get a CT scan of the brain done.

You may take excedrin before you go.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor